Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 188, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2021, 4:58 PM CDT for Ashley County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 7, 2021, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | TSTM WND DMG | 6 N West Crossett, AR | POWER LINE DOWN ALONG ASHLEY RD 304. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
661
WUUS54 KJAN 072158
SVRJAN
ARC003-072300-
/O.NEW.KJAN.SV.W.0188.210607T2158Z-210607T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
458 PM CDT Mon Jun 7 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Ashley County in southeastern Arkansas...
* Until 600 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located near Crossett,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
North Crossett around 510 PM CDT.
Hamburg around 520 PM CDT.
Old Milo around 525 PM CDT.
Fountain Hill around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3330 9200 3331 9198 3334 9199 3336 9197
3338 9196 3338 9197 3340 9197 3339 9155
3301 9174 3301 9208 3303 9209
TIME...MOT...LOC 2158Z 203DEG 27KT 3309 9192
HAIL...1.00IN
WIND...60MPH
$$
NF1 follow-up statement
199
WWUS54 KJAN 072231
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
531 PM CDT Mon Jun 7 2021
ARC003-072300-
/O.CON.KJAN.SV.W.0188.000000T0000Z-210607T2300Z/
Ashley AR-
531 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ASHLEY COUNTY...
At 530 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Old Milo to 7 miles east of Huttig,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Crossett, North Crossett and Old Milo around 545 PM CDT.
Fountain Hill around 550 PM CDT.
Hamburg around 555 PM CDT.
Berlin around 605 PM CDT.
Snyder around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 9200 3331 9198 3334 9199 3338 9196
3340 9197 3339 9155 3301 9174 3301 9208
3304 9209
TIME...MOT...LOC 2230Z 261DEG 27KT 3332 9202 3304 9206
HAIL...0.75IN
WIND...60MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:22 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 7, 3:22 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Jackson MS Issued by National Weather Service Huntsville AL 322 PM CDT Mon Jun 7 2021 .DISCUSSION... Tonight through Thursday A upper low continues to sit over Missouri and Arkansas. Breaks in the cloud cover this afternoon have allowed temperatures to climb into the lower to mid 80s. With humid airmass in place (dewpoints 70 to 75 degrees), SBCAPE between 3000 and 5000 J/KG can be seen over southern Mississippi per mesoanalysis. Models still hint at another weak shortwave pushing into the area during the mid-afternoon into the evening timeframe. Despite this shortwave pushing northeast through the area, shear with it will be very minimal. However, given abundant instability and dry air aloft forecast in soundings, damaging microbursts still look possible this afternoon and evening. Models do show some very weak helicity around 150 m2/s2 moving in with that weak shortwave. Cannot rule out a tornado totally, but that chance is very minimal. Given fairly slow movement of activity and higher PWATS, may have to watch out for ponding of water, minor localized flooding in some locations. With such a humid airmass in place, lows will likely only drop into the 70 to 75 degree range at best,especially with cloud cover a good portion of the night. This pattern dosn't change much Tuesday through Thursday, as the upper low and associated longwave trough axis very slowly creeps east. The main result will be scattered to sometimes more numerous showers and thunderstorms on and off during that period. This precipitation and associated cloud cover should help to keep temperatures in the 85 to 90 degree range primarily. If cloud cover is less than expected, highs may be a few degrees warmer in some locations on Thursday. Thursday through Sunday Chances of precipitation look like they will drop off Friday into the weekend, as the axis of the longwave trough shifts into the eastern Atlantic. Still will seeing some isolated to widely scattered showers or thunderstorms during this period, but should be drier and even warmer, as highs climb into the 90 to 95 degree range (heat index values may climb to around 100 degree by then as well). && .AVIATION... 18Z TAF discussion: TSRA coverage is the main concern thru 18Z/08; have attempted to break out VCTS, TEMPO, and prevailing TSRA according to confidence. GLH and GWO will have highest impacts and coverage thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS do not have immediate impacts at this time but should see coverage and impacts increase by 20Z. TSRA coverage should scale back somewhat after midnight but may continue to be a problem more than indicated in the TAFS. IFR ceilings will take the place of storms for most sites (MVFR at JAN and HKS). Ceilings should lift somewhat after daybreak, but TSRA coverage may increase near the very end of the TAF period. /BCC-HUN/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 88 73 86 / 94 74 47 42 Meridian 70 86 70 86 / 89 70 50 45 Vicksburg 74 89 74 88 / 93 84 43 39 Hattiesburg 72 87 72 87 / 85 65 4 38 Natchez 73 88 73 87 / 90 65 35 37 Greenville 72 86 73 86 / 90 84 63 37 Greenwood 72 87 73 86 / 91 79 65 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JAN
Hazardous weather outlook, Jun 7, 2:48 AM CDT, 14 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 248 AM CDT Mon Jun 7 2021 ARZ074-075-LAZ007>009-015-023-080800- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe storms capable of damaging wind gusts are possible this afternoon into early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ016-024>026-MSZ018-019-025>066-072>074-080800- Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 248 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 7, 4:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 3 NE CULKIN 32.40N 90.79W
06/07/2021 WARREN MS LAW ENFORCEMENT
TREE DOWN ACROSS OAK RIDGE RD.
&&
TWLocal storm report, Jun 7, 4:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 5 E LETOURNEAU 32.21N 90.86W
06/07/2021 WARREN MS LAW ENFORCEMENT
TREE DOWN ACROSS JEFF DAVIS RD.
&&
TWSpecial weather statement, Jun 7, 4:34 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
434 PM CDT Mon Jun 7 2021
ARZ074-075-LAZ007>009-MSZ034-040-072215-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Issaquena MS-
434 PM CDT Mon Jun 7 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHICOT AND ASHLEY
COUNTIES IN ARKANSAS...NORTHERN MOREHOUSE...NORTHEASTERN EAST
CARROLL AND NORTHEASTERN WEST CARROLL PARISHES IN
LOUISIANA...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA
COUNTIES IN MISSISSIPPI UNTIL 515 PM CDT...
At 433 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Beekman to 8 miles southeast of
Wilmot to near Shelburn. Movement was north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Millikin around 440 PM CDT.
Wilmot and Gassoway around 445 PM CDT.
Glen Allan around 450 PM CDT.
Parkdale around 455 PM CDT.
Berlin around 500 PM CDT.
North Crossett and Portland around 510 PM CDT.
Hamburg, Avon and Montrose around 515 PM CDT.
Other locations impacted by these storms include Mayersville,
Kilbourne, Bonita and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3321 9211 3321 9208 3324 9209 3325 9206
3332 9143 3322 9090 3294 9091 3284 9096
3290 9148 3276 9206 3284 9206 3287 9208
3297 9208 3301 9207 3303 9209 3303 9211
3307 9212
TIME...MOT...LOC 2133Z 186DEG 27KT 3289 9184 3297 9148 3290 9115
NFLocal storm report, Jun 7, 4:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 NW LEARNED 32.21N 90.57W
06/07/2021 HINDS MS LAW ENFORCEMENT
TREE DOWN ACROSS ADAMS STATION RD.
&&
TWLocal storm report, Jun 7, 4:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 2 WSW LEBANON 32.16N 90.54W
06/07/2021 HINDS MS LAW ENFORCEMENT
TREE DOWN ACROSS PEACH ORCHARD RD.
&&
TWLocal storm report, Jun 7, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 ENE BROWNSVILLE 32.45N 90.42W
06/07/2021 HINDS MS LAW ENFORCEMENT
TREE DOWN IN THE BROWNSVILLE COMMUNITY.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:50 AM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Jun 7, 12:30 PM CDT | Special Weather Statement | JAN | Chicot | 15 min |
| Jun 7, 12:46 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
| Jun 7, 4:34 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 41 min |
| Jun 7, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 43 min |
| Jun 7, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.